Flash Flood, Newton
- When
- July 19, 1:30 AM CST to 4:00 AM CST
- Where
- Newton County, Neosho
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.867, -94.367
Flash flooding caused several roads to become impassable within the city of Neosho.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 12:15 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 AM CDT TUE JUL 19 2005 .AVIATION... FOR THE 06Z TAFS...WEAK LOW LEVEL JET AND MOISTURE CONVERGENCE HAS SET UP IN EXTREME SOUTHWEST MISSOURI EARLY THIS MORNING. A SMALL COMPLEX OF THUNDERSTORMS DEVELOPED IN THIS REGION WHICH WILL FOLLOW THE MAIN THERMO/WEAK 925MB FRONTAL BOUNDARY ALONG HIGHWAY 60 THIS MORNING. BELIEVE MAIN TERMINAL WILL BE CLEAR OF MVFR/IFR CEILINGS/VISIBILITIES DUE TO THIS SCENARIO...BUT CLOSE ENOUGH FOR THE VCTS/VCSH. NAM/ETA MODEL IS INCREASING LOW/MID LEVEL MOISTURE THIS MORNING AND PRODUCING LIGHT PRECIPITATION ACROSS SOUTHERN MISSOURI. HOWEVER...BELIEVE MAIN FLIGHT RESTRICTIONS WILL BE THROUGH 12Z WITH CEILINGS AROUND 5000 OR ABOVE THROUGH THE AFTERNOON. LATER SHIFTS WILL NEED TO CONCENTRATE ON LEFT OVER BOUNDARIES FROM THIS MORNING CONVECTION AND SEE IF ANY RE-DEVELOPMENT OCCURS. JLT && .PREVIOUS DISCUSSION 230 PM... OUTFLOW BOUNDARY EXTENDED FROM CARTHAGE TO NIXA TO HOUSTON AROUND NOON. MOST OF THE EARLY MORNING STORMS HAVE DIMINISHED WITH NEW CONVECTION ATTEMPTING TO FIRE SOUTH OF INTERSTATE 44...WHERE SURFACE TEMPS ARE ALREADY IN THE UPPER 80S/LOWER 90S. EXPECT SCATTERED CONVECTION TO DEVELOP DURING THE EARLY/MID AFTERNOON OVER THE SOUTHEAST HALF OF THE FORECAST AREA...WITH ANOTHER ROUND DEVELOPING OVER OUR NORTHWEST ZONES AHEAD OF THE COLD FRONT OVER EASTERN KANSAS AND WEST CENTRAL MO FROM MID AFTERNOON THROUGH THE EVENING. MAIN QUESTION WILL BE HOW MUCH THE CURRENTLY STABILIZED AIRMASS OVER OUR NORTHWEST ZONES CAN RECOVER. LATEST GFS AND NAM SHOW APPROACHING FRONT STALLING OVER THE AREA LATE TONIGHT INTO TUESDAY AND GRADUALLY WASHING OUT AS LEE TROUGH DEEPENS OVER THE CENTRAL/NORTHERN HIGH PLAINS. FOR NOW WILL CONTINUE LOW POPS THROUGH TUESDAY WITH UNSTABLE AIRMASS AND WEAK CONVERGENCE ALONG STALLED FRONT AND POSSIBLE REMNANT OUTFLOW BOUNDARIES. UPPER LEVEL RIDGE WILL BUILD INTO THE AREA THROUGH THE LATTER PORTION OF THE WEEK...WITH POTENTIAL FOR TRIPLE DIGIT HIGHS BY FRIDAY. MODEL SOUNDINGS SHOW FAIRLY UNSTABLE BUT INCREASINGLY DRIER AIRMASS OVER THE REGION...SO WILL CONTINUE DRY FORECAST THROUGH THE REST OF THE PERIOD. WILL NEED TO MONITOR POSSIBLE FROPA ON THURSDAY. AT THIS TIME...IT LOOKS LIKE MAIN PRECIPITATION SHOULD DEVELOP JUST TO THE EAST OF OUR AREA...IN VICINITY OF NORTHWEST FLOW AND DEEPER MOISTURE AROUND EASTERN EDGE OF BUILDING UPPER RIDGE. MMT && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CDT MON JUL 18 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 950 PM CDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: ALL BUT FAR NORTHERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AS A WEAK FRONT SETTLES INTO THE AREA. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND POSSIBLY AN ISOLATED WIND GUST OVER 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS THE STALLED FRONT REMAINS OVER THE AREA. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT MON JUL 18 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 4 SE VANZANT 36.93N 92.27W
07/18/2005 2.00 INCH DOUGLAS MO PUBLIC
2 INCHES IN JUST OVER AN HOUR
0930 PM HEAVY RAIN 4 N WHITE CHURCH 36.91N 91.78W
07/18/2005 2.25 INCH HOWELL MO PUBLIC
2.25 OF RAIN IN 45 MINUTES.The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 07:32 UTC.
1 flash flood. Local standard time, as filed.
Flash flooding caused several roads to become impassable within the city of Neosho.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463255.